Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


muscle cramping
May 10, 2002

I've been on a drug combo of Kaletra, VidexEC, Viread, and Zerit for about 7 months. Great results, viral load below 50. Only problem I've had is cramping in the muscles of my feet, lower legs and hands. My doctor has checked serum lactase twice and both times it was normal. Potassium and calcium levels are normal as well. Still, I get frequent cramps (3 to 4 times/week ) above muscles for no apparent reason. I've checked the side effects of each drug I'm on and muscle cramping is not among them. Any ideas?

Response from Dr. Henry

Cramping or restless legs can be a challenge to find an exact cause and treatment for. Low level neuropathy for the ddI or D4T might contribute. Awkward leg positions (especially during sleep) can trigger. Calf cramps are so commmon in the general population they are almost considered normal. When they are recurrent and localized to one side then nerve root irritation can be considered. Benign night time cramps can be helped by quinine sulfate. There are other conditions (amyotrophic lateral sclerosis, stiff man syndrome) to think about if there are no electrolyte abnormalities. Diffuse cramping like you are experiencing are more unusual. Thyroid disorders can cause that occasionally. I assume that you don't have any evidence of elevated muscle enzymes. An evaluation by a rheumatologist or neurologist may be useful. KH



Previous
No sex drive, yet normal Testosterone Level
Next
Fat in blood

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement